Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 69, NWS Baltimore/Washington
NWS Baltimore/Washington issued this small craft advisory at Mar 27, 2021, 4:12 AM EDT. It took effect at Mar 28, 2021, 9:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 27, 2021, 4:12 AM EDT (08:12 UTC)
- In effect from
- Mar 28, 2021, 9:00 AM EDT
- Expired
- Mar 28, 2021, 4:24 AM EDT
- In force
- Issued by
- NWS Baltimore/Washington
The text
As transmitted.
272 WHUS71 KLWX 270812 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 412 AM EDT Sat Mar 27 2021 ANZ533-541-271615- /O.EXP.KLWX.SC.Y.0066.000000T0000Z-210327T0800Z/ /O.NEW.KLWX.SC.Y.0069.210328T1000Z-210328T2200Z/ Chesapeake Bay from North Beach to Drum Point MD- Choptank River to Cambridge MD and the Little Choptank River- 412 AM EDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED EARLY THIS MORNING... * WHAT...South to southwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Chesapeake Bay from North Beach to Drum Point MD and Choptank River to Cambridge MD and the Little Choptank River. * WHEN...From 6 AM to 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ531-532-540-271615- /O.EXP.KLWX.SC.Y.0067.000000T0000Z-210327T0800Z/ /O.NEW.KLWX.SC.Y.0069.210328T1000Z-210328T2200Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD-Eastern Bay- 412 AM EDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED EARLY THIS MORNING... * WHAT...South to southwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Chesapeake Bay from Pooles Island to Sandy Point MD, Chesapeake Bay from Sandy Point to North Beach MD and Eastern Bay. * WHEN...From 6 AM to 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ534-537-539-543-271615- /O.NEW.KLWX.SC.Y.0069.210328T1000Z-210328T2200Z/ Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Chester River to Queenstown MD- Tangier Sound and the inland waters surrounding Bloodsworth Island- 412 AM EDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY... * WHAT...South to southwest winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...Chesapeake Bay from Drum Point MD to Smith Point VA, Tidal Potomac from Cobb Island MD to Smith Point VA, Chester River to Queenstown MD and Tangier Sound and the inland waters surrounding Bloodsworth Island. * WHEN...From 6 AM to 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ530-535-536-538-542-271615- /O.NEW.KLWX.SC.Y.0069.210328T1600Z-210328T2200Z/ Chesapeake Bay north of Pooles Island MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- Patuxent River to Broomes Island MD- 412 AM EDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT SUNDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, Chesapeake Bay north of Pooles Island MD, Patapsco River including Baltimore Harbor, and Patuxent River to Broomes Island MD. * WHEN...From noon to 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
648 WHUS71 KLWX 271408 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 1008 AM EDT Sat Mar 27 2021 ANZ531>534-537-539>541-543-272215- /O.CON.KLWX.SC.Y.0069.210328T1000Z-210328T2200Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Tangier Sound and the inland waters surrounding Bloodsworth Island- 1008 AM EDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and waves 2 to 4 ft expected. * WHERE...Chesapeake Bay from Pooles Island MD to Smith Point VA, Chester River to Queenstown MD, Tangier Sound and the inland waters surrounding Bloodsworth Island, Choptank River to Cambridge MD and the Little Choptank River, Tidal Potomac from Cobb Island MD to Smith Point VA, and Eastern Bay. * WHEN...From 6 AM to 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ530-535-536-538-542-272215- /O.CON.KLWX.SC.Y.0069.210328T1600Z-210328T2200Z/ Chesapeake Bay north of Pooles Island MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- Patuxent River to Broomes Island MD- 1008 AM EDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM EDT SUNDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, Patapsco River including Baltimore Harbor, Patuxent River to Broomes Island MD, and Chesapeake Bay north of Pooles Island MD. * WHEN...From noon to 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
276 WHUS71 KLWX 271912 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 312 PM EDT Sat Mar 27 2021 ANZ531>534-537-539>541-543-280315- /O.CON.KLWX.SC.Y.0069.210328T1000Z-210328T2200Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Tangier Sound and the inland waters surrounding Bloodsworth Island- 312 PM EDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY... * WHAT...South winds 10 to 20 kt with gusts up to 35 kt and waves 2 to 4 ft expected. * WHERE...Chesapeake Bay from Pooles Island MD to Smith Point VA, Chester River to Queenstown MD, Tangier Sound and the inland waters surrounding Bloodsworth Island, Choptank River to Cambridge MD and the Little Choptank River, Tidal Potomac from Cobb Island MD to Smith Point VA, and Eastern Bay. * WHEN...From 6 AM to 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ530-535-536-538-542-280315- /O.CON.KLWX.SC.Y.0069.210328T1600Z-210328T2200Z/ Chesapeake Bay north of Pooles Island MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- Patuxent River to Broomes Island MD- 312 PM EDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM EDT SUNDAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 35 kt expected. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, Patapsco River including Baltimore Harbor, Patuxent River to Broomes Island MD, and Chesapeake Bay north of Pooles Island MD. * WHEN...From noon to 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
873 WHUS71 KLWX 272044 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 444 PM EDT Sat Mar 27 2021 ANZ530>543-280445- /O.EXT.KLWX.SC.Y.0069.210328T1300Z-210328T2200Z/ Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island- 444 PM EDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM TO 6 PM EDT SUNDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and waves 2 to 4 ft expected. * WHERE...Tidal Potomac River from Key Bridge to Smith Point VA, and Chesapeake Bay and adjoining estuaries north of Smith Point VA. * WHEN...From 9 AM to 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
327 WHUS71 KLWX 280108 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 908 PM EDT Sat Mar 27 2021 ANZ530>543-280915- /O.EXT.KLWX.SC.Y.0069.210328T1300Z-210328T1800Z/ /O.NEW.KLWX.GL.W.0012.210328T1800Z-210329T0000Z/ Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island- 908 PM EDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM TO 2 PM EDT SUNDAY... ...GALE WARNING IN EFFECT FROM 2 PM TO 8 PM EDT SUNDAY... * WHAT...For the Gale Warning, southwest winds 15 to 20 kt with gusts up to 35 kt and waves 2 to 4 ft expected. For the Small Craft Advisory, south winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...Tidal Potomac River from Key Bridge to Smith Point VA, and Chesapeake Bay and adjoining estuaries north of Smith Point VA. * WHEN...For the Gale Warning, from 2 PM to 8 PM EDT Sunday. For the Small Craft Advisory, from 9 AM to 2 PM EDT Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
158 WHUS71 KLWX 280824 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 424 AM EDT Sun Mar 28 2021 ANZ530>543-281630- /O.CAN.KLWX.SC.Y.0069.210328T1300Z-210328T1800Z/ /O.EXT.KLWX.GL.W.0012.210328T1300Z-210329T1000Z/ Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island- 424 AM EDT Sun Mar 28 2021 ...GALE WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 AM EDT MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...South to southwest winds increasing late this morning and afternoon to 15 to 25 kt with gusts up to 35 knots becoming west to northwest 20 to 30 kt with gusts up to 40 kt tonight. Waves 2 to 4 ft expected. * WHERE...Tidal Potomac River from Key Bridge to Smith Point VA, and Chesapeake Bay and adjoining estuaries north of Smith Point VA. * WHEN...From 9 AM this morning to 6 AM EDT Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 3:58 AM EDT, 14 minutes earlier.
Area forecast discussion, Mar 27, 3:58 AM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
358 AM EDT Sat Mar 27 2021
.SYNOPSIS...
High pressure will build overhead tonight into Saturday, before
shifting offshore later Saturday through Saturday night.
Another cold front will pass through the area Sunday bringing
showers and the potential for severe thunderstorms. A second
area of high pressure will return for early next week. Low
pressure may impact the area during the middle portion of the
week.
&&
.NEAR TERM /THROUGH TONIGHT/...
High pressure overhead early this morning will move offshore
today and a southerly flow will develop. A weak upper-level
disturbance will pass through the area well ahead of an upper-
level trough over the central CONUS.
The southerly flow along with some sunshine will allow for warm
conditions for this time of year, but not quite as warm as
Friday. However, winds will be much lighter as well. The
southerly flow will usher in moisture, and high/mid-level clouds
will increase this afternoon across much of the area, with the
thickest clouds over the central and southern portions of the
area. In fact, there may be enough moisture to combine with the
disturbance for a few showers this afternoon, mainly across
central Virginia and perhaps toward this evening in southern
Maryland. Max temps will top off in the 70s for most areas.
The upper-level trough will strengthen tonight as it moves into
the Midwest and surface low pressure will strengthen in response
as it tracks through the Great Lakes. The warm front associated
with the low will also strengthen as it moves northward into our
region overnight. Clouds will continue to lower and thicken
tonight in response to the warm advection and the approaching
warm front. A few showers are possible this evening, especially
south and west of the Potomac River. However, showers are
expected to become more widespread late tonight toward Sunday
morning across the entire area as the warm front moves into the
area. The strengthening low-level jet along with increasing
MUCAPE suggests a couple thunderstorms are possible as well.
However, the threat for severe storms is low since convection
should be elevated and CAPE profiles are "skinny" in the
forecast soundings. Min temps will be in the 50s for most areas,
quite mild for this time of year.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
The warm front will pass through the area Sunday morning and the
cold front associated with the low will be fast on its heels,
passing through during the afternoon and early evening. Showers
are likely/expected for most areas to start Sunday morning along
with a possible thunderstorm (mainly elevated). There may be a
break in the shower activity for a period behind the warm front,
especially near and east of Interstate 81. A strengthening
southwesterly flow ahead of the potent cold front along with
some breaks of sunshine will likely be enough to destabilize
the atmosphere, allowing any convection that develops to be
rooted within the boundary layer.
Therefore, more showers are expected Sunday afternoon into
Sunday evening along and ahead of the potent cold front that
will be moving through. Shear profiles both low-level and deep
layer remain strong, and forcing along the boundary is strong as
well. Therefore, this elevates the chances for storms to become
strong to severe. There is still some uncertainty as to exactly
how much warm air will make it in ahead of the cold front and
also how far north and west. As of now, the most likely scenario
is that a broken line of convection develops along and ahead of
the cold front, passing through our area during the afternoon
with locally damaging winds possible. However, discrete activity
to our southwest could propagate into the area, bringing the
chance for supercells (confidence is low at this point, but
nonzero). If this occurs, then large hail and an isolated
tornado is possible. The best chance for this to occur will be
across central Virginia into southern Maryland, but this will
have to be re-assessed as we get closer to the event.
Another threat for Sunday will be the strong winds. Strong
winds are possible in the warm sector and in the mountains
Sunday afternoon. Gusts may approach advisory criteria, and
isolated wind damage is possible. The highest confidence for
this to occur is in the mountains, but a secondary area in the
VA Piedmont and southern MD is possible as well. Gusty northwest
behind the cold front may also produce isolated wind damage,
again mainly in the mountains but perhaps into the valleys of
northern MD, northern WV, eastern WV and toward
Washington/Baltimore.
A third threat is for possible flooding in our extreme western
areas. It looks like a shear vector parallel to the cold front
will cause training convection over the Tennessee Valley tonight
and toward the Appalachian Mountains Sunday morning/midday. The
higher instability along with the slow progression of the cold
front appears that it will be well to our southwest, and that by
the time it gets up into our western areas it will be less
organized due to lower instability and the fact that it's outrun
the stronger forcing. By the time the stronger forcing does get
here, it will be more progressive. Therefore, the threat is low
over the Appalachians, but an isolated instance of flooding is
possible.
Gusty northwest winds will develop behind the cold front late
Sunday and Sunday night, and it will turn out noticeably
chillier (but still near climo).
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
High pressure will shift offshore on Tuesday, allowing southerly
flow to develop on the backside of the high. At upper levels,
flow will be mainly zonal to start out the day, but become
more southwesterly through the day in response to a deep trough
digging across the center of the country. Mostly sunny skies are
in the forecast for Tuesday, with highs in the lower to middle
60s.
Low-level southerly flow/mid-upper level southwesterly flow will
start to strengthen Tuesday night into Wednesday ahead of the
approaching trough. This increased southerly flow will start to
advect moisture into the area, leading to an increase in cloud
cover Tuesday night. By Wednesday, forcing for ascent
downstream of the trough will increase across our area, leading
to the development of showers across the area. The potent trough
will drive a strong cold front through the area Wednesday
night, resulting in crashing temperatures. With guidance hinting
that at least some precipitation will continue within the
anafrontal regime, the rain may eventually change to snow in the
mountains, potentially even leading to some minor
accumulations. A few ensemble members even have snow working
into lower elevations to the east of the mountains. However,
that's climatologically unfavored this time of year, and not
supported by the majority of the guidance, so will stray away
from that solution for now. It will turn much cooler behind the
system on Friday, with global guidance suggesting that 850 hPa
temps may drop to around -10 to -15C. This will lead to well
below normal temperatures on Friday.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
VFR conditions along with light winds are expected through this
evening. A few showers are possible near KCHO late this
afternoon/evening.
Clouds will lower and a period of IFR conditions are expected
late tonight into Sunday morning along with showers and perhaps
a thunderstorm. Cigs/vsbys may improve later Sunday morning into
Sunday afternoon, but southwest winds will pick up ahead of a
cold front, with gusts around 30 to 35 knots possible. More
showers are expected along with possible strong to severe storms
ahead of a cold front Sunday afternoon into early Sunday
evening. Damaging wind gusts are the primary threat, but an
isolated tornado cannot be ruled out.
Gusty northwest winds and VFR conditions are expected behind the
cold front Sunday night. High pressure will build overhead for
Monday and Monday night.
VFR conditions are expected on Tuesday. Conditions may
deteriorate to sub-VFR by later Wednesday as a system
approaches from the west.
&&
.MARINE...
High pressure will move offshore today and a southerly flow will
develop. The southerly flow should remain below SCA criteria.
The southerly flow may strengthen briefly this evening as some
shower activity passes through the VA Piedmont toward the
Delmarva Peninsula. This may cause winds to approach SCA
criteria during this time, but confidence is low.
A south to southeast flow will continue Saturday night ahead of
a warm front. Winds should remain below SCA criteria most of the
time. Showers will become more widespread toward morning and an
elevated t-storm cannot be ruled out.
Winds will increase Sunday behind the warm front, and an SCA is
in effect for the waters. A Gale Warning may be needed for
portions of the waters (especially the Potomac and nearby
western inlets near the Bay) late Sunday. Thunderstorms are
possible, and some may be strong to severe Sunday afternoon into
Sunday evening. Damaging winds are possible, and an isolated
waterspout cannot be ruled out.
Gusty northwest winds are expected behind a cold front Sunday
night and a Gale Warning may be needed. An SCA will likely be
needed for the waters Monday before high pressure builds
overhead Monday night.
Sub-SCA level winds are expected on both Tuesday and Wednesday.
&&
.TIDES/COASTAL FLOODING...
A southerly flow will develop today and strengthen Sunday.
Anomalies will increase and minor tidal flooding is possible,
especially around high tide Sunday. However, confidence is low
since the flow will likely turn west of south Sunday afternoon.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory from 6 AM to 6 PM EDT Sunday for
ANZ531>534-537-539>541-543.
Small Craft Advisory from noon to 6 PM EDT Sunday for ANZ530-
535-536-538-542.
&&
SYNOPSIS...BJL
NEAR TERM...BJL
SHORT TERM...BJL
LONG TERM...KJP
AVIATION...BJL/KJP
MARINE...BJL/KJP/JMG
TIDES/COASTAL FLOODING...BJLHazardous weather outlook, Mar 26, 6:16 PM EDT, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 616 PM EDT Fri Mar 26 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-270930- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 616 PM EDT Fri Mar 26 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is an isolated threat for severe thunderstorms Sunday afternoon and evening. Damaging winds are the primary threat. Additional Gale Warnings may be needed for portions of the waters late Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday afternoon and evening. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-270930- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 616 PM EDT Fri Mar 26 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is an isolated threat for severe thunderstorms Sunday afternoon and evening. Damaging winds are the primary threat. Isolated wind damage from strong winds are possible late Sunday and Sunday night, especially in the mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday afternoon and evening. MDZ001-501-502-VAZ503-504-WVZ501>506-270930- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 616 PM EDT Fri Mar 26 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is an isolated threat for severe thunderstorms Sunday afternoon. Damaging winds are the primary threat. Isolated wind damage from strong winds are possible Sunday afternoon and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday afternoon.
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.